Alert archive / California / High Surf Advisories in 2022
High Surf Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Dec 26, 2022, 5:12 AM PST for 4 counties in California. It took effect at Dec 26, 2022, 10:00 AM PST. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2022, 5:12 AM PST (13:12 UTC)
- In effect from
- Dec 26, 2022, 10:00 AM PST
- Expired
- Dec 29, 2022, 9:00 AM PST
- In force
- 71 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, San Luis Obispo County, CA, Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 35 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WHUS46 KLOX 261312 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 512 AM PST Mon Dec 26 2022 CAZ340-346-262115- /O.NEW.KLOX.SU.Y.0021.221226T1800Z-221228T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 512 AM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents. * WHERE...West and northwest facing San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 10 AM this morning to 10 AM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-262115- /O.NEW.KLOX.SU.Y.0021.221226T2300Z-221229T1000Z/ Ventura County Beaches- 512 AM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. * WHERE...West and northwest facing Ventura County Beaches. * WHEN...From 3 PM this afternoon to 2 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
9 follow-up statements
987 WHUS46 KLOX 262119 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 119 PM PST Mon Dec 26 2022 CAZ362-364-270530- /O.EXB.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Malibu Coast-Los Angeles County Beaches- 119 PM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local max sets to 9 feet are possible Wednesday. Highest surf on west-facing beaches. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-270530- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 119 PM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 13 feet with dangerous rip currents. Local max sets to 14 feet on Wednesday. Highest surf on west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-270530- /O.EXT.KLOX.SU.Y.0021.221226T2119Z-221229T1100Z/ Ventura County Beaches- 119 PM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local max sets to 9 feet possible Wednesday. Highest surf on west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sirard
521 WHUS46 KLOX 270604 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1004 PM PST Mon Dec 26 2022 CAZ340-346-271415- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1004 PM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 13 feet with dangerous rip currents. Local max sets to 14 feet on Wednesday. Highest surf on west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-271415- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1004 PM PST Mon Dec 26 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local max sets to 9 feet possible Wednesday. Highest surf on west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ ASR
349 WHUS46 KLOX 271009 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 209 AM PST Tue Dec 27 2022 CAZ340-346-271815- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 209 AM PST Tue Dec 27 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...Large breaking waves of 8 to 13 feet with dangerous rip currents. Local max sets to 14 feet on Wednesday. Highest surf on west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-271815- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 209 AM PST Tue Dec 27 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local max sets to 9 feet possible Wednesday. Highest surf on west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
752 WHUS46 KLOX 271953 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1153 AM PST Tue Dec 27 2022 CAZ340-346-281300- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1153 AM PST Tue Dec 27 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...Large breaking waves of 10 to 14 feet with dangerous rip currents. * WHERE...San Luis Obispo and Santa Barbara County Central Coast Beaches. Highest surf on west and northwest facing beaches. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-281300- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1153 AM PST Tue Dec 27 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local waves of 10 feet around Ventura Harbor. * WHERE...Los Angeles and Ventura County Beaches. Highest surf on west facing beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Kittell
913 WHUS46 KLOX 281022 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 222 AM PST Wed Dec 28 2022 CAZ340-346-281830- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 222 AM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Large breaking waves of 10 to 14 feet with dangerous rip currents. * WHERE...San Luis Obispo and Santa Barbara County Central Coast Beaches. Highest surf on west and northwest facing beaches. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-281830- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 222 AM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. Local waves of 10 feet around Ventura Harbor. * WHERE...Los Angeles and Ventura County Beaches. Highest surf on west facing beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
808 WHUS46 KLOX 281800 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1000 AM PST Wed Dec 28 2022 CAZ340-346-290500- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1000 AM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Large breaking waves of 10 to 14 feet with dangerous rip currents. * WHERE...San Luis Obispo and Santa Barbara County Central Coast Beaches. Highest surf on west and northwest facing beaches. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-290500- /O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1000 AM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. * WHERE...Los Angeles and Ventura County Beaches. Highest surf on west facing beaches. * WHEN...Until 3 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
922 WHUS46 KLOX 290150 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 550 PM PST Wed Dec 28 2022 CAZ340-346-291400- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1400Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 550 PM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents. * WHERE...San Luis Obispo and Santa Barbara County Central Coast Beaches. Highest surf on west and northwest facing beaches. * WHEN...Until 6 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-291400- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1400Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 550 PM PST Wed Dec 28 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. * WHERE...Los Angeles and Ventura County Beaches. Highest surf on west facing beaches. * WHEN...Until 6 AM PST Thursday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
455 WHUS46 KLOX 291155 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 355 AM PST Thu Dec 29 2022 CAZ340-346-291700- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 355 AM PST Thu Dec 29 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents. * WHERE...San Luis Obispo and Santa Barbara County Central Coast Beaches. Highest surf on west and northwest facing beaches. * WHEN...Until 9 AM PST this morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-364-291700- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 355 AM PST Thu Dec 29 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Large breaking waves of 5 to 8 feet with dangerous rip currents. * WHERE...Los Angeles and Ventura County Beaches. Highest surf on west facing beaches. * WHEN...Until 9 AM PST this morning. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
045 WHUS46 KLOX 291701 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 901 AM PST Thu Dec 29 2022 CAZ340-346-291815- /O.EXP.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 901 AM PST Thu Dec 29 2022 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Surf will remain above normal at times today on west-facing beaches, however, the advisory will expire. Large surf will return to the area this weekend. $$ CAZ354-362-364-291815- /O.EXP.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 901 AM PST Thu Dec 29 2022 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Surf will remain above normal at times today on west-facing beaches, however, the advisory will expire. Large surf will return to the area this weekend. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 4:55 AM PST, 17 minutes earlier.
Area forecast discussion, Dec 26, 4:55 AM PST, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 455 AM PST Mon Dec 26 2022 .SYNOPSIS...25/1146 PM. Skies will become overcast through the day today in front of an apporoaching storm. The storm will spread rain over the area Tuesday into Wednesday. The storm door will remain open through the rest of the week with a chance of rain every day. Snow levels will be well above the major mountain passes. && .SHORT TERM (TDY-WED)...26/306 AM. Today will be the calm before the storm. A ridge with 582 dam hgts over Srn CA right now will be flattened by the southern end of cold and powerful PAC NW upper low. Hgts will fall to about 582 DAM by late afternoon. While the sfc flow will be offshore it will be much weaker than it was ydy. Still strong enough this morning to prevent any low clouds. A grip of mid and high clouds is over riding the ridge and will make the day a mostly cloudy one. The weaker offshore flow, cloud shield and falling hgts will all combine to lower most temps 5 to 10 degrees. Tonight will be cloudy and for the most part dry. The only exception would be NW SLO county where some rain could develop just before dawn. A weak atmospheric river with precipitable waters peaking near 1.5 inches. Rain will cover the Central coast Tuesday morning. The flow axis is from the WNW to the ESE which aligns closely with N/S coastal ranges. This coastal upslope flow will likely generate quite a bit of rainfall. Rain will overspread the area south of Pt Conception from late afternoon through the evening. There is not much south flow with this system and this will likely limit the amount of rainfall falling across Srn SBA county and VTA/LA counties. Rain will be falling over all the area south of Pt Conception towards dawn Wednesday but NVA will be moving into the Central Coast and curtailing the rain there. On Wednesday the rain will move through and out of LA county by noon. More NVA will filter into the area and end the rain and reduce the clouds. North flow may pile some clouds and a few showers up on the north slopes of the mtns on the Kern county border. Rainfall estimatescontinue to call for 1-3 inches for the Central Coast and Santa Barbara South Coast (with 5 inches possible across the coastal slopes north of Morro Bay) and 0.5 to 1.5 inches across Ventura and Los Angeles Counties. This should be mostly beneficial rain with mostly light to moderate rainfall rates, although heavier rates of a quarter of an inch or locally higher is possible for coastal mountain slopes, especially across the Santa Lucia mountain range. Snow levels remain high through Tuesday night with no winter weather impacts anticipated. A strong low level jet may produce advisory level w to e winds for the mountains and interior areas. The inclement weather will support much cooler weather by Tuesday with highs in the 60s at best. Look for 10 to 20 degrees of cooling on Tuesday with all the rain leading to max temps across the csts/vlys near 60 degrees. A little afternoon sunshine will bring 2 to 3 degrees of warming at the csts/vlys but cold air spilling into the interior will drop max temps there by 4 to 8 degrees. .LONG TERM (THU-SUN)...26/305 AM. Model ensemble guidance shows that an active NW to SE flow pattern will continue through the end of this week, but it is too far out to tease out individual impulses. Thus sort of a wishy washy forecast for the area with mostly cloudy skies and POPs between 20 and 40 percent. Cloud forecast is likely over done and expect there to be some periods of partly cloudy skies. Snow levels will lower to between 5500-6500 feet and there may be light accumulations above 6000 feet. Max temps will remain on the cool side and will come in a few degrees either side of 60 both days. Ensemble mean and deterministic mdls show a sharper trof arriving for the weekend and this could bring another decent shot of rainfall to the area with perhaps a little better south flow which would help precip numbers south of Pt Conception. Of course this system is aways out and there could be changes to this forecast as the weekend nears. && .AVIATION...26/1251Z. At 1034Z at KLAX, there was no marine layer. There was a sfc based inversion with a top of 1500 ft and a temp of 27 C. High confidence in VFR TAFs. Timing of rain could be off by at least +/- 2 hours. KLAX...High confidence in VFR TAF. Good confidence that any east wind component will be 6 knots or less. KBUR...High confidence in the VFR TAF. && .MARINE...26/454 AM. For the Outer Waters, moderate to high confidence in the current forecast. Winds will be below Small Craft Advisory (SCA) levels through tonight. There is then a 60% chance of SCA winds and seas Tuesday through Thursday. Conds should be below SCA levels Thursday night and Friday. For the Inner Waters north of Point Sal, moderate to high confidence in current forecast. High confidence in winds remaining below SCA levels through this evening. There is a 50%-60% chance Monday morning through Wednesday night, and of SCA level winds on Tuesday. Conds should then be below SCA levels on Thursday and Friday. For the Inner Waters south of Point Conception, moderate to high confidence in current forecast. Generally, winds and seas are expected to remain below SCA levels through Tuesday. There is a 50% chance of SCA level winds on Wednesday, and then winds will diminish below advisory levels on Wednesday night. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Rorke AVIATION...Lund MARINE...Sirard/Lund SYNOPSIS...30 weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 5:40 AM PST | Small Craft Advisory | LOX | 3 days | |
| Dec 26, 8:28 AM PST | Small Craft Advisory | LOX | 12 hr |
Nearby
High Surf Advisories in California, 2022Every high surf advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.